Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 1, NWS Tallahassee, FL

January 5, 2016Gadsden County, Jackson County, Florida

NWS Tallahassee, FL issued this river flood warning at Jan 5, 2016, 8:19 PM EST for Gadsden County, Jackson County, Florida. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jan 5, 2016, 8:19 PM EST (01:19 UTC)
Expired
Jan 6, 2016, 4:55 PM EST
In force
21 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Gadsden County, FL, Jackson County, FL

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River at Woodruff Dam (in NGVD29) (WDRF1).

Action stage
56 ft
Minor stage
63 ft
Moderate stage
69 ft
Major stage
74 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

989 
WGUS42 KTAE 060119
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EST TUE JAN 5 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Apalachicola River at Woodruff L&D affecting Gadsden and Jackson 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC039-063-061621-
/O.NEW.KTAE.FL.W.0001.160106T0119Z-160106T1621Z/
/WDRF1.1.ER.000000T0000Z.160106T0045Z.160106T1021Z.NO/
819 PM EST TUE JAN 5 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Apalachicola River at Woodruff L&D.
* From this evening, or until the warning is cancelled.
* At 7:45 PM Tuesday the stage was 67.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 66.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Wednesday morning. 
* Impact: At 66.0 feet: The river reaches initial flood stage. 
  Flooding will begin in the River Junction areas of Mosquito Creek 
  about 0.9 miles south of the dam.

&&

LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$
1 follow-up statement
150 
WGUS82 KTAE 061501
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EST WED JAN 6 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River at Woodruff L&D affecting Gadsden and Jackson 
  Counties 
...The Flood Warning continues for the following rivers in Florida...
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC039-063-062155-
/O.EXT.KTAE.FL.W.0001.000000T0000Z-160106T2155Z/
/WDRF1.1.ER.000000T0000Z.160106T0100Z.160106T1555Z.NO/
1001 AM EST WED JAN 6 2016

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  the Apalachicola River at Woodruff L&D.
* Until this afternoon.
* At  8:45 AM Wednesday the stage was 67.1 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 66.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  late this morning.
* Impact: At 66.0 feet: The river reaches initial flood stage. 
  Flooding will begin in the River Junction areas of Mosquito Creek 
  about 0.9 miles south of the dam.

&&

LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$

FLC013-037-045-077-071500-
/O.CON.KTAE.FL.W.0031.000000T0000Z-000000T0000Z/
/BLOF1.2.ER.151223T1815Z.151230T0245Z.000000T0000Z.NO/
901 AM CST WED JAN 6 2016

The Flood Warning continues for
  the Apalachicola River near Blountstown.
* Until further notice.
* At  8:15 AM Wednesday the stage was 23.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue to fall to a stage of 22.4 feet 
  by tomorrow morning.
* Impact: At 23.5 feet: Water will reach the walkway to Neal Lumber 
  Office. Houses downstream at the Chipola Cutoff area will begin to 
  flood. The 23.5 foot level at Blountstown may at times not be 
  representative of river levels in these areas due to tidal effects,
  winds, or local rainfall and should be used with caution.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 5, 7:03 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 5, 7:03 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EST TUE JAN 5 2016

.Aviation...
[Through 00Z Thursday]...

Low clouds are moving in from the Atlantic and have pushed into
VLD. This trend should continue westward with the low clouds
moving into TLH and ABY in the next few hours and eventually the
remainder of the TAF sites. Have shown MVFR cigs for tonight but
some guidance is showing IFR cigs overnight, thus some lower cigs
than forecast are possible.

&&

.Prev Discussion [414 PM EST]...

.Near Term [Through Tonight]...
One more night of temperatures near or just below freezing is
expected tonight across southeast Alabama and southern Georgia
before a warming trend begins. One factor to keep an eye on this
evening will be the increasing cloud cover seen moving westward off
the Atlantic. If this makes it into southern Georgia too quickly,
then temperatures could end up a bit warmer than forecast. Elsewhere
across Florida, we expect low temperatures to be mainly in the mid
to upper 30s.

.Short Term [Wednesday Through Thursday Night]...
An area of low pressure will move northeastward across the
Western Atlantic away from the Bahamas as the next shortwave
moves eastward across the Southern Mississippi River Valley on
Wednesday. This will keep our region in between systems with
scattered clouds coming in from the Atlantic.

By Thursday, the approaching shortwave will move into the region
with increasing clouds and rain chances by afternoon. With the
bulk of the energy remaining well to the north of the region, rain
amounts will be on the low side, while overall coverage could be
fairly high. Will increase PoPs into the 50-60 percent range, but
these may still need to go a little higher, especially across the
western half of the region.

Temperatures throughout the short term period will begin to
moderate a little from the cool values seen over the last few
days. Daytime highs on Wednesday will be in the lower 60s and back
in the mid to upper 60s by Thursday. Overnight lows will be
noticeably warmer, especially by Thursday night.

.Long Term [Friday Through Tuesday]...
High pressure initially in place across the region on Friday will
give way to a northern stream trough moving across the Central
CONUS. Model guidance shows this system struggles to pull in much
moisture from the Gulf, so rain chances with this system as it
swings past on Saturday into Sunday should be limited.

After a generally dry day on Sunday and Monday, model guidance
shows a dry cold front pushing through the region, resulting in
another surge of drier and cooler air arriving at the end of the
period.

The model solutions run to run are still relatively variable in
the longer term range, occasionally phasing in energy from the
southern stream, which results in a wetter forecast for our
region. While this did not appear in the 12z cycle, the 00z runs
were a little wetter, especially toward the end of the period, so
forecast confidence this cycle is slightly below average.

.Marine...
High pressure across the Mid Atlantic will keep strong easterly
flow in place into Wednesday afternoon until decreasing when a
weak low pressure area will approach from the west. Winds will
remain light behind this storm system into Friday before
increasing again late Saturday.

.Fire Weather...
A dry airmass is in place and RH values have dipped down into the
upper 20s across Georgia and Alabama this afternoon, but will still
not meet Red Flag Warning criteria. Moisture will begin to increase
for Wednesday and remain high through the weekend, thus no fire
weather concerns for that time period.

.Hydrology...
The Flint River has crested past Bainbridge, so that has all river
forecast points currently in flood in a falling state. Even so,
moderate flooding continues in the lower portion of the Flint
River and all of the Aplachicola River basins. Major flooding
continues at Bruce, though the Choctawhatchee continues to
steadily decline.

Over the next few days, the storm systems on Thursday and Saturday
are expected to be sufficiently weak that rainfall amounts should
remain under an inch. This should have little impact on area
rivers.

For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   34  60  44  67  55 /   0   0   0  10  50
Panama City   38  60  47  65  59 /   0   0   0  30  60
Dothan        30  55  40  61  52 /   0   0   0  20  60
Albany        30  54  39  61  52 /   0   0   0  10  50
Valdosta      32  57  43  65  54 /   0   0  10  10  50
Cross City    39  64  47  71  58 /   0   0  10  10  50
Apalachicola  40  62  48  65  60 /   0   0   0  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...Freeze Warning from midnight tonight to 8 AM EST Wednesday FOR
     Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
     Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Tift-Turner-Worth.

AL...Freeze Warning from 11 PM this evening to 7 AM CST Wednesday FOR
     Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory until 1 PM EST Wednesday FOR Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...FIEUX
MARINE...GODSEY
FIRE WEATHER...FIEUX
HYDROLOGY...GODSEY

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.